Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 20, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 19, 1996, 2:15 PM CST for George County, Greene County, Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 1996, 2:15 PM CST (20:15 UTC)
- Expired
- Feb 19, 1996, 3:00 PM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties George County, MS, Greene County, MS
The radar
The Mobile radar (KMOB), 55 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 2:20 PM CST | Tornado F2 | Richton, MS | |
| Feb 19, 3:00 PM CST | Tornado F1 | Pleasant Hill, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 192015 RRA SVRMOB MSC039-041-192100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 215 PM CST MON FEB 19 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST MISSISSIPPI ...GEORGE COUNTY...GREENE COUNTY AT 213 PM CDT MOBILE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM STRADDLING THE GEORGE AND GREENE COUNTY LINE NEAR MERRITT. THIS SEVERE STORMS WAS MOVING EAST NORTHEAST AT 30 MPH TOWARD LEAKESVILLE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 9:22 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Feb 19, 9:22 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 922 AM CST MON FEB 19 1996 FCST LOOKS GOOD...WHICH IS BAD...AFTER LOOKING AT SPC DISCUSSION MIGHT WANT TO TAKE OUT COULD BE SVR TO WILL BE SVR. LOOKS TO BE AN ACTIVE DAY WITH SVRL SVR PARAMETERS COMING TOGETHER THIS AFTERNOON OVR FA. BIG CAP TO BRK ALONG COAST BUT SHUD MAKE IT BY AFTERNOON AS A FEW RW ALREADY ALONG COAST.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:26 PM CST | Tornado Warning | MOB | Perry | 49 min |
| Feb 19, 2:36 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 54 min |
| Feb 19, 2:56 PM CST | Severe Thunderstorm Warning | MOB | Stone | 49 min |
| Feb 19, 3:14 PM CST | Severe Thunderstorm Warning | MOB | George, Greene | 61 min |
| Feb 19, 5:48 PM CST | Flash Flood Warning | MOB | George | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.